MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE
Catalog Number 6R45B
Medical Device Problem Codes Failure to Fire (2610); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/15/2023.D4: batch # 329c20.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 6r45b reload was received with no apparent damage and partially fired 1/10 and with the reload lock-out spring normal.No functional test could be performed due to the condition of the reload.No missing staples were noted.The condition of the reload indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.Although no conclusion could be reached on the cause of the reported event of "missing staple", the instructions for use do contain the following caution: ensure that the tissue lies flat and is positioned properly between the jaws.Any ¿bunching¿ of tissue along the reload, particularly in the crotch of the jaws, may result in an incomplete staple line.Device history review : a manufacturing record evaluation was performed for the finished device batch number 329c20, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that during a laparoscopic appendectomy procedure, when attempting to fire the device nothing happened.No staples were deployed and the knife did not cut.When the stapler was opened it was noticed the cartridge was empty.A new cartridge was placed in the device to complete the firing.There were no adverse consequences reported.

Brand Name
RELOADS FOR LINEAR CUTTERS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17549918
Report Number3005075853-2023-05781
Device Sequence Number6863612
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public10705036000846
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6R45B
Device Lot Number329C20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown